Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 75, NWS Quad Cities, IA

June 3, 2008Clark County, Missouri; Des Moines County, Lee County, Iowa; 4 counties in Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 3, 2008, 8:57 AM CDT for Clark County, Missouri; Des Moines County, Lee County, Iowa; 4 counties in Illinois. It was in force for 63 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2008, 8:57 AM CDT (13:57 UTC)
Expired
Jun 3, 2008, 10:00 AM CDT
In force
63 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Des Moines County, IA, Lee County, IA, Hancock County, IL, Henderson County, IL, McDonough County, IL, Warren County, IL, Clark County, MO

The radar

The Quad Cities radar (KDVN), 98 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 9:05 AM CDTTSTM WND DMGKeokuk, IAESTIMATED 60 MPH WIND GUSTS BLEW DOWN BRANCHES AND STIPPED LEAVES IN KEOKUK. VERY HEAVY RAIN ESTIMATED 1 INCH IN 20 MINUTES.
Jun 3, 9:13 AM CDTTSTM WND DMGNiota, ILSCREEN ROOM DAMAGED AND APPLE TREE BLOWN OVER IN BACKYARD.
Jun 3, 9:17 AM CDTTSTM WND GST 602 Wnw Colchester, ILESTIMATED 60 MPH WIND GUSTS
Jun 3, 9:25 AM CDTTSTM WND DMGMacomb, ILTREE BRANCHES DOWN WEST SIDE OF MACOMB.
Jun 3, 9:30 AM CDTTSTM WND DMGMacomb, ILSEVERAL LARGE TREES DOWN ON WESTERN SIDE OF TOWN. UP TO 2 FOOT DIAMETER. TIME IS ESTIMATED.
Jun 3, 9:32 AM CDTTSTM WND GST 60Macomb, ILTREE BRANCHES BLOWN DOWN.
Jun 3, 9:34 AM CDTTSTM WND DMG3 Nw Macomb, ILSEVERAL TREES BLOWN DOWN ACROSS WIGWAM HOLLOW ROAD SOUTH OF TOWER ROAD. ONE TREE IS BLOCKING THE ROAD. TIME ESTIMATED.
Jun 3, 9:40 AM CDTTSTM WND DMG2 Wnw Macomb, ILTOPS OF OAK TREES SHEARED OFF. LENGTH OF DAMAGE IS APPROXIMATELY 300 FEET.
Jun 3, 9:45 AM CDTTSTM WND DMGMacomb, ILNUMEROUS TREES AND POWER POLES DOWN IN CITY OF MACOMB.
Jun 3, 9:45 AM CDTTSTM WND DMGN Macomb, ILMANY LARGE TREES DOWN AT THE RIVER RUN APARTMENTS ON THE NORTH SIDE OF MACOMB. TIME ESTIMATED.
Jun 3, 9:48 AM CDTTSTM WND DMG2 N Industry, IL7-8 POWER POLES DOWN ON U.S. HIGHWAY 67. CORRECTION TO PREVIOUS REPORT.
Jun 3, 9:48 AM CDTTSTM WND DMGIndustry, IL7-8 POWER POLES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 7:19 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 2.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-272 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 031356
SVRDVN
IAC057-111-ILC067-071-109-187-MOC045-031500-
/O.NEW.KDVN.SV.W.0075.080603T1357Z-080603T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
857 AM CDT TUE JUN 3 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CLARK COUNTY IN NORTHEAST MISSOURI...
  EASTERN DES MOINES COUNTY IN SOUTHEAST IOWA...
  SOUTHEASTERN LEE COUNTY IN SOUTHEAST IOWA...
  HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
  HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
  MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...
  WARREN COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 1000 AM CDT.

* AT 854 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
  LINE EXTENDING FROM 8 MILES NORTHWEST OF OQUAWKA TO HAMILTON...OR
  ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF OQUAWKA TO
  KEOKUK...AND MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OQUAWKA...FERRIS...CARTHAGE AND CARMAN AROUND 905 AM CDT...
  TERRE HAUTE...ROZETTA...GLADSTONE AND DISCO AROUND 910 AM CDT...
  STRONGHURST AND LA HARPE AROUND 915 AM CDT...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

WIND DAMAGE WILL OCCUR BEFORE THUNDER CAN BE HEARD OR RAIN BEGINS.
SEEK SHELTER IMMEDIATELY.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

LAT...LON 4106 9045 4031 9047 4026 9163 4106 9106
TIME...MOT...LOC 1357Z 259DEG 39KT 4101 9104 4042 9129

$$
4 follow-up statements
000 
WWUS53 KDVN 031406
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
906 AM CDT TUE JUN 3 2008

IAC057-111-ILC067-071-109-187-MOC045-031500-
/O.CON.KDVN.SV.W.0075.000000T0000Z-080603T1500Z/
LEE IA-DES MOINES IA-MCDONOUGH IL-HANCOCK IL-WARREN IL-HENDERSON IL-
CLARK MO-
906 AM CDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR SOUTHEASTERN CLARK...HENDERSON...WARREN...HANCOCK...MCDONOUGH...
EASTERN DES MOINES AND SOUTHEASTERN LEE COUNTIES...

AT 903 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY
ALONG A LINE EXTENDING FROM ROZETTA TO SUTTER...OR ALONG A LINE
EXTENDING FROM OQUAWKA TO 10 MILES SOUTHEAST OF KEOKUK...MOVING EAST
AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  NEMO...MONMOUTH...MONMOUTH MUNICIPAL AIRPORT AND PONEMAH AROUND 915
  AM CDT...
  PHELPS...CAMERON...YOUNSTOWN AND TENNESSEE AROUND 920 AM CDT... 
  WALNUT GROVE...SCOTTSBURG AND MACOMB AROUND 925 AM CDT...

WIND DAMAGE WILL OCCUR BEFORE THUNDER CAN BE HEARD OR RAIN BEGINS.
SEEK SHELTER IMMEDIATELY.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT
TUESDAY AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

LAT...LON 4106 9045 4031 9047 4026 9163 4106 9106
TIME...MOT...LOC 1406Z 290DEG 54KT 4091 9080 4028 9122

$$
000 
WWUS53 KDVN 031411
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
911 AM CDT TUE JUN 3 2008

IAC057-111-ILC067-071-109-187-MOC045-031500-
/O.CON.KDVN.SV.W.0075.000000T0000Z-080603T1500Z/
LEE IA-DES MOINES IA-MCDONOUGH IL-HANCOCK IL-WARREN IL-HENDERSON IL-
CLARK MO-
911 AM CDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR SOUTHEASTERN CLARK...HENDERSON...WARREN...HANCOCK...MCDONOUGH...
EASTERN DES MOINES AND SOUTHEASTERN LEE COUNTIES...

AT 908 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY
ALONG A LINE EXTENDING FROM LITTLE YORK TO BENTLEY...OR ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF MONMOUTH TO 10 MILES SOUTH OF
CARTHAGE...MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  COLDBROOK...YOUNSTOWN...SWAN CREEK AND ROSEVILLE AROUND 920 AM
  CDT...
  SURREY...WALNUT GROVE...SCOTTSBURG AND MACOMB MUNICIPAL AIRPORT
  AROUND 925 AM CDT...
  PRAIRIE CITY AIRPORT AND PRAIRIE CITY AROUND 930 AM CDT...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

WIND DAMAGE WILL OCCUR BEFORE THUNDER CAN BE HEARD OR RAIN BEGINS.
SEEK SHELTER IMMEDIATELY.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

THIS STORM IS ALSO PRODUCING FREQUENT AND DANGEROUS LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT
TUESDAY AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

LAT...LON 4106 9045 4031 9047 4026 9163 4106 9106
TIME...MOT...LOC 1411Z 290DEG 54KT 4096 9071 4026 9100

$$
000 
WWUS53 KDVN 031418
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
917 AM CDT TUE JUN 3 2008

IAC057-111-MOC045-031427-
/O.CAN.KDVN.SV.W.0075.000000T0000Z-080603T1500Z/
LEE IA-DES MOINES IA-CLARK MO-
917 AM CDT TUE JUN 3 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARK...EASTERN
DES MOINES AND SOUTHEASTERN LEE COUNTIES IS CANCELLED...

THE LINE OF SEVERE THUNDERSTORMS THAT HAS MOVED OUT OF THE WARNED 
AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT 
TUESDAY AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

LAT...LON 4103 9091 4106 9045 4031 9047 4028 9132
TIME...MOT...LOC 1417Z 289DEG 51KT 4094 9066 4030 9087

$$

ILC067-071-109-187-031500-
/O.CON.KDVN.SV.W.0075.000000T0000Z-080603T1500Z/
MCDONOUGH IL-HANCOCK IL-WARREN IL-HENDERSON IL-
917 AM CDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR HENDERSON...WARREN...HANCOCK AND MCDONOUGH COUNTIES...

AT 913 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY
ALONG A LINE EXTENDING FROM ELEANOR TO COLMAR...OR ALONG A LINE
EXTENDING FROM MONMOUTH TO 12 MILES SOUTHEAST OF CARTHAGE...MOVING
EAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SURREY...COLDBROOK...YOUNSTOWN AND WALNUT GROVE AROUND 925 AM
  CDT...
  PRAIRIE CITY AIRPORT...PRAIRIE CITY...PENNINGTON POINT AND INDUSTRY
  AROUND 930 AM CDT...
  PRAIRIE CITY AND ADAIR AROUND 935 AM CDT...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

WIND DAMAGE WILL OCCUR BEFORE THUNDER CAN BE HEARD OR RAIN BEGINS.
SEEK SHELTER IMMEDIATELY.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

THIS STORM IS ALSO PRODUCING FREQUENT AND DANGEROUS LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT
TUESDAY AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

LAT...LON 4103 9091 4106 9045 4031 9047 4028 9132
TIME...MOT...LOC 1417Z 289DEG 51KT 4094 9066 4030 9087

$$
000 
WWUS53 KDVN 031454
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
954 AM CDT TUE JUN 3 2008

ILC067-071-109-187-031504-
/O.EXP.KDVN.SV.W.0075.000000T0000Z-080603T1500Z/
MCDONOUGH IL-HANCOCK IL-WARREN IL-HENDERSON IL-
954 AM CDT TUE JUN 3 2008

...THE SEVERE THUNDERSTORM WARNING FOR HENDERSON...WARREN...EASTERN
HANCOCK AND MCDONOUGH COUNTIES EXPIRES AT 1000 AM CDT...

THE LINE OF THUNDERSTORMS THAT HAD A HISTORY OF PRODUCING DAMAGING
WINDS HAVE MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT
TUESDAY AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

LAT...LON 4103 9091 4106 9045 4031 9047 4028 9132
TIME...MOT...LOC 1454Z 289DEG 51KT 4076 9001 4013 9022

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:44 AM CDT, 5 hours 13 minutes earlier.

Area forecast discussion, Jun 3, 3:44 AM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
344 AM CDT TUE JUN 3 2008

.SYNOPSIS...
A STATIONARY FRONT EXTENDED FROM LOW PRESSURE OVER CENTRAL KS EAST
THROUGH NRN MO INTO CENTRAL IL EARLY THIS MORNING. SEVERAL MCS/S
HAD DEVELOPED ALONG AND NORTH OF THE FRONT AND AHEAD OF THE
SURFACE LOW. MCS ON THE FRONT OVER SRN IA/NERN MO/CNTRL IL AND
JUST EAST OF SFC LOW IN WRN MO WERE BEING FUELED BY 50-60KT H8 JET
AND H8 DEWPOINTS AROUND 15C POOLED ALONG AND NORTH OF THE SFC
BOUNDARY. SERN SD MCS APPEARS TIED TO MCV.

&&

.SHORT TERM...TODAY AND TONIGHT...
ACTIVE WX EXPECTED TO CONTINUE THROUGH THE MORNING. TSRA EXPECT TO
CONTINUE OVER SRN CWA UNTIL H8 JET VEERS AND SUBSIDES BETWEEN 12Z
AND 15Z. MEANWHILE MCS OVER SERN SD/NW IA SHOULD CONTINUE TO DIVE
SE ALONG STRONG INSTABILITY GRADIENT. CURRENT TIMING SUGGESTS IT
WILL REACH THE WRN CWA BETWEEN 10Z AND 12Z. BASED ON THIS TIMING
HIGHEST PROBABILITY OF TSRA WILL BE THIS MORNING. BY THIS
AFTERNOON...AIRMASS SHOULD BE PRETTY WELL WORKED OVER TO LIMIT
ADDITIONAL DEVELOPMENT TO SCATTERED ELEVATED TSRA. THIS EVENING
MID-LEVEL TROF APPROACHING FROM THE WEST SHOULD PROVIDE SUPPORT
FOR TSRA DEVELOPMENT IN THE MOIST UNSTABLE AIRMASS CLOSE TO THE
BOUNDARY IN NRN MO AND WEST CENTRAL IL WITH SRN IA ON THE NRN
FRINGE. PLENTY OF CAPE AND LOW LEVEL SHEAR TO SUPPORT A DECENT
SEVERE THREAT IN THE FAR SOUTH...ESPECIALLY EAST OF THE MS RIVER.
HEAVY RAINS ON GOING OVER OUR NE MO AND W CNTRAL IL COUNTIES THIS
MORNING...MAY SET THE STAGE FOR A FLASH FLOOD THREAT LATE
TODAY/THIS EVENING...BUT WILL LET THE DAY SHIFT TAKE A LOOK AT THE
NEED FOR A WATCH SINCE A LOT WILL DEPEND ON WHERE THE OUTFLOWS SET
UP THIS AFTERNOON. ...DLF...

.LONG TERM...WEDNESDAY THROUGH MONDAY...
STATIONARY FRONT ALONG OR JUST SOUTH OF SOUTHERN CWFA BORDER WED
MORNING IS PROGGED TO LIFT NORTH TO AT LEAST I-80 CORRIDOR DURING
THE DAY. BACKING FLOW ALOFT IN RESPONSE TO DIGGING UPPER TROUGH OUT
WEST WILL HELP THIS PROCESS ALONG. GFS SHEAR AND INSTABILITY PROFILES
SUPPORTIVE OF POTENTIAL FOR SUPERCELLS ALONG THIS NORTHWARD LIFTING
WARM FRONT AND SPC HAS ENTIRE AREA IN DAY 2 SLIGHT RISK. HAVE CHANCE
POPS OVER ENTIRE AREA...ALTHOUGH WARM H7 TEMPERATURES ADVECTING INTO
AREA MAY CAP CONVECTION IN THE WARM SECTOR ACROSS THE SOUTH IN THE
AFTERNOON. WED NIGHT INTO THU...THE SURFACE BOUNDARY IS SHOWN TO
SHIFT NORTH AND BECOME SW-NE ORIENTED PARALLEL TO THE UPPER FLOW.
HAVE KEPT BEST CHANCES FOR THUNDERSTORMS CLOSEST TO THIS BOUNDARY IN
THIS TIME FRAME...WITH VERY LOW TO SLIGHT CHANCES IN THE SOUTH AND
SE WHERE WARM AIR AT H7 MAY CAP THINGS. MAIN UPPER WAVE LIFTS
NORTHEAST OUT OF CENTRAL PLAINS FRI WITH ONE OR MORE SIGNIFICANT
SHORTWAVES OUT AHEAD TRIGGERING MCS ACTIVITY AND SEVERE POTENTIAL
THU NIGHT. FOCUSING ON THIS FORCING...HAVE LIKELY POPS IN THE WEST
THU NIGHT...THEN OVER MOST OF CWFA FRI. BRIEF BOUT OF SHORTWAVE
RIDGING AND H8 MOISTURE SUPPRESSED SOUTHWARD SHOULD LIMIT
THUNDERSTORM CHANCES SAT AND REMOVED CHANCES SAT. ANOTHER LONGWAVE
TROUGH MOVING INTO THE WESTERN CONUS RESETS THE ACTIVE SW FLOW
PATTERN FOR SUN INTO MON WITH THUNDERSTORM CHANCES WITH ELEVATED
MOISTURE RETURN SAT NIGHT. ..SHEETS..

&&

.AVIATION...
GENEARLLY VFR CONDITIONS EXPECTED OUTSIDE OF TSRA THROUGH WEDNESDAY
MORNING WITH GREATEST TSRA THREAT AT KBRL WHICH WILL BE CLOSER TO
THE SURFACE BOUNDARY OVER NRN MO. THIS MORNING TSRA OVER SERN
IA/NERN MO SHOULD DIMINISH BY MID MORNING. SCATTERED SHRA/-TSRA
WILL BE POSSIBLE OVER MUCH OF THE AREA THROUGH THE AFTERNOON WITH
THE FOCUS MOVING BACK TO THE SOUTH THIS EVENING. INCREASING NELY
SFC WINDS THROUGH THIS EVENING WILL DRY OUT LOWER LEVELS WHICH
PUSH THE TSRA THREAT SOUTH OF THE AREA AFTER MIDNIGHT. ...DLF...

&&

.HYDROLOGY...
TRAINING THUNDERSTORMS ACROSS NORTHEAST MO COUNTIES AND FAR SE IA INTO W
CENTRAL IL OVERNIGHT HAVE LIKELY RESULTED IN SEVERAL INCHES OF
RAINFALL. WILL HAVE TO MONITOR THIS AREA CLOSELY WITH ADDITIONAL
RAINFALL TODAY...TONIGHT AND LATER THIS WEEK. OTHER AREA OF CONCERN
IS ALONG HIGHWAY 20 CORRIDOR...WHICH WILL BE IN MORE FAVORABLE AREA
FOR THUNDERSTORM CHANCES WED NIGHT THROUGH FRI. LAST ROUND OF RIVER
FORECASTS HAD SIGNIFICANT RISES EXPECTED ON THE SKUNK...
ENGLISH...FOX AND LA MOINE RIVERS BY LATE TODAY. ADDITIONAL RAINFALL
TODAY COULD AGGRAVATE ONGOING FLOODING ON THE IOWA...WAPSI...AND
CEDAR RIVERS. PORTIONS OF THE MS RIVER FROM GLADSTONE SOUTHWARD
COULD SEE RISES APPROACHING FLOOD STAGE OVER NEXT SEVERAL DAYS IF
HEAVY RAINFALL FALLS ON THE AFOREMENTIONED RIVER BASINS.
..SHEETS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

DLF/SHEETS/
Hazardous weather outlook, Jun 3, 5:15 AM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
515 AM CDT TUE JUN 3 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-041015-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
515 AM CDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF
FREEPORT...CEDAR RAPIDS...WILLIAMSBURG LINE THIS MORNING. THIS
AFTERNOON AND EARLY THIS EVENING THE RISK OF SEVERE STORMS WILL BE
MAINLY ALONG AND SOUTH OF HIGHWAY 34 WITH A MODERATE RISK INPLACE
SOUTH OF A KAHOKA MISSOURI...ROSEVILLE ILLINOIS LINE.

THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO MOVE ACROSS
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS EARLY THIS MORNING.
THE HEAVY RAINS WILL CAUSE FLASH FLOODING. THE STORMS MAY ALSO
PRODUCE SMALL HAIL AND WIND GUSTS OF 40 TO 50 MPH.

A CLUSTER THUNDERSTORMS MOVING OUT OF CENTRAL IOWA THIS MORNING
WILL SPREAD INTO EAST CENTRAL AND SOUTHEAST IOWA AND NORTHEAST
MISSOURI BY MID MORNING. THESE STORMS ARE EXPECTED TO WEAKEN AS
THEY MOVE OUT OF CENTRAL IOWA...BUT ISOLATED STRONGER STORMS IN
EASTERN IOWA AND NORTHEAST MISSOURI MAY PRODUCE HAIL UP TO THE
SIZE OF PENNY/S. HEAVY RAINS WILL ALSO BE A THREAT...ESPECIALLY IN
SOUTHEAST IOWA AND NORTHEAST MISSOURI.

THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON AND
CONTINUE INTO THIS EVENING OVER SOUTHEAST IOWA...NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS. AT THIS TIME IT APPEARS THAT THE
GREATEST THREAT OF SEVERE WEATHER WILL BE ALONG AND EAST OF THE
MISSISSIPPI RIVER. THE PRIMARY SEVERE THREAT WILL BE DAMAGING
WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA UNDER
A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY...THURSDAY AND FRIDAY.

ON WEDNESDAY...SUPERCELL THUNDERSTORMS WILL BE POSSIBLE ALONG A WARM
FRONT THAT WILL LIFT NORTH THROUGH THE AREA. THESE STORMS MAY BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES. IT APPEARS THE GREATEST RISK WILL BE IN EASTERN IOWA AND
NORTHWEST ILLINOIS ALONG AND NORTH OF HIGHWAY 34 IN THE AFTERNOON
AND EVENING HOURS. WEDNESDAY NIGHT...A COMPLEX OF THUNDERSTORMS WILL
MOVE ACROSS THE AREA WITH THE POTENTIAL TO PRODUCE DAMAGING
WIND...HEAVY RAIN...AND LARGE HAIL. THIS RISK IS GREATEST WEST OF
THE MISSISSIPPI RIVER.

A LARGE STORM SYSTEM MOVING OUT OF THE WESTERN UNITED STATES WILL
BRING ADDITIONAL ROUNDS OF THUNDERSTORMS ACROSS THE AREA THURSDAY
AND FRIDAY. CONDITIONS WILL AGAIN BE FAVORABLE FOR SEVERE WEATHER...
BUT IT IS TOO EARLY TO DETERMINE MORE SPECIFIC TIMING...LOCATIONS...
AND THREATS ASSOCIATED WITH THE THUNDERSTORMS.

MINOR TO MAJOR FLOODING WILL CONTINUE ON SEVERAL EASTERN IOWA
TRIBUTARIES THIS WEEK. THE STRONG TO SEVERE THUNDERSTORMS EXPECTED
THIS WEEK WILL LIKELY BRING ADDITIONAL HEAVY RAINS TO THE REGION.
ANY HEAVY RAIN THAT OCCURS WILL LIKELY PROLONG THE ONGOING FLOODING
OR CAUSE ADDITIONAL FLOODING ON AREA TRIBUTARIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND THIS
EVENING FOR AREAS ALONG AND SOUTH OF HIGHWAY 34.

In the hours before

Local storm report, Jun 3, 8:38 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
838 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 AM     FLASH FLOOD      IOWA CITY               41.66N 91.54W
06/03/2008                   JOHNSON            IA   AMATEUR RADIO

            PONDING OF WATER ON THE ROAD NEAR MELROSE AND MORMON
            TRACK IN IOWA CITY. LOW SPOT THAT IS PRONE TO FLOODING.
            RELAYED BY TRAINED SPOTTER.

&&

14
Local storm report, Jun 3, 8:40 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
840 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     FLASH FLOOD      1 W WILLIAMSBURG        41.67N 92.03W
06/03/2008                   IOWA               IA   LAW ENFORCEMENT

            240TH STREET WEST OF WILLIAMSBURG IS FLOODED.

&&

WOLF
Local storm report, Jun 3, 8:41 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
841 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      5 SW KAHOKA             40.37N 91.79W
06/03/2008                   CLARK              MO   LAW ENFORCEMENT

            ROUTE D FLOODED AND CLOSED 5 MILES SW OF KAHOKA.

0818 AM     HEAVY RAIN       1 N CORALVILLE          41.71N 91.60W
06/03/2008  M0.50 INCH       JOHNSON            IA   TRAINED SPOTTER

            HALF INCH OF RAIN IN 15 MINUTES

&&

STEVEK
Local storm report, Jun 3, 8:42 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
842 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     FLASH FLOOD      MARENGO                 41.80N 92.07W
06/03/2008                   IOWA               IA   LAW ENFORCEMENT

            HIGHWAY 6 FLOODED IN SEVERAL SPOTS BETWEEN LADORA AND
            SOUTH AMANA.

&&

WOLF
Local storm report, Jun 3, 8:47 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
847 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 AM     HEAVY RAIN       5 E CANTRIL             40.64N 91.97W
06/03/2008  M1.50 INCH       VAN BUREN          IA   TRAINED SPOTTER

            ONE INCH OF RAIN FELL WITH THE PASSAGE OF THE LINE OF
            THUNDERSTORMS THIS MORNING...ANOTHER HALF INCH FELL
            OVERNIGHT.

&&

WOLF
Local storm report, Jun 3, 8:54 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
854 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 AM     HEAVY RAIN       WASHINGTON              41.30N 91.69W
06/03/2008  E1.75 INCH       WASHINGTON         IA   TRAINED SPOTTER

            90 MINUTE RAINFALL TOTAL.

&&

14

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 3:39 AM CDTFlash Flood WarningDVNClark, Scotland6 hr
Jun 3, 9:39 AM CDTFlash Flood WarningDVNClark, Scotland6 hr
Jun 3, 10:15 AM CDTRiver Flood WarningDVNClark33 days
Jun 3, 1:27 PM CDTRiver Flood WarningDVNClark20 hr
Jun 3, 3:10 PM CDTFlash Flood WatchDVNClark, Scotland8 hr
Jun 2, 8:58 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Lee28 min
Jun 3, 6:53 AM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Keokuk, Washington52 min
Jun 3, 7:38 AM CDTFlash Flood WarningDVNIowa, Johnson, Keokuk, Washington6 hr
Jun 3, 7:43 AM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson, Linn, Louisa, Muscatine and 1 more47 min
Jun 3, 7:51 AM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Van Buren24 min
Jun 3, 10:15 AM CDTRiver Flood WarningDVNDes Moines32 days
Jun 3, 10:15 AM CDTRiver Flood WarningDVNDes Moines, Lee32 days
Jun 3, 10:53 AM CDTRiver Flood WarningDVNKeokuk15 days
Jun 3, 10:53 AM CDTRiver Flood WarningDVNDes Moines, Henry, Lee20 days
Jun 3, 1:24 PM CDTRiver Flood WarningDVNJohnson, Louisa, Washington37 days
Jun 3, 1:27 PM CDTRiver Flood WarningDVNJohnson, Washington13 days

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Severe Thunderstorm Warnings in Iowa, 2008Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.